Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 10, 2021, 6:46 PM EDT for Hendry County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 6:46 PM EDT (22:46 UTC)
- Expired
- May 10, 2021, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS82 KMFL 102246 SPSMFL Special Weather Statement National Weather Service Miami FL 646 PM EDT Mon May 10 2021 FLZ066-067-102330- Hendry FL-Inland Palm Beach County FL- 646 PM EDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND WEST CENTRAL PALM BEACH COUNTIES UNTIL 730 PM EDT... * At 646 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Lake Harbor, moving northeast at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Belle Glade, South Bay, Lake Harbor, Okeelanta and Belle Glade Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2650 8096 2669 8101 2676 8071 2653 8061 TIME...MOT...LOC 2246Z 227DEG 5KT 2663 8083 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 10, 3:03 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 10, 3:03 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 303 PM EDT Mon May 10 2021 .SHORT TERM... Today and Tuesday... Quasi-zonal flow will prevail across the eastern CONUS today with mid-level ridging centered over the Yucatan Peninsula. By Tuesday the ridge will migrate towards the northern Caribbean Sea as light west to southwest flow evolves aloft. Surface high pressure will remain zonally elongated along 30N however with a tendency for weakening along its western periphery (over our area) with time. The most notable change with the weakening low level ridge is a gradual decrease in wind speeds during the short term forecast period. This will allow for sea breeze development along both coasts with collisions taking place for afternoon/early evening storms each day over the interior each afternoon. Light southeasterly low-level flow will maintain decent lower tropospheric moisture today, with precipitable water (PW) values around 1.4 to 1.5 inches. These values should increase slightly into Tuesday in association with a poleward push of better moisture from the Caribbean. Seasonally warm temperatures will prevail with highs in the upper 80s/lower 90s and lows in the upper 60s to upper 70s. As such (and appropriately enough considering the calendar date) this should result in a wet-season like pattern with nocturnal/AM Atlantic/east coast showers and storms followed by an inland progression during the afternoon. The light south-southeast low level flow suggests that interior areas and the Lake Okeechobee/Palm Beach regions will be favored for storms during the late afternoons and evenings. The primary thunderstorm hazards today will be lightning, gusty winds, and heavy rainfall which could result in localized urban/street flooding if a storm parks over a poorly draining location for a long enough time. .LONG TERM... Tuesday evening through Sunday night... Overall, 500mb flow looks fairly zonal over the area through Wednesday morning. There may be some weak shortwaves that move through, but no substantial ridging or troughing through the period. Also, at the surface, a Bermuda high continues to control the surface flow. However, the surface ridge is not forecast to be as strong as it has been, which may allow for more of a wet season type of pattern to emerge this week. Definitely looks to be a transition type of pattern, with the main triggers this week being diurnal heating and the sea/lake breezes. This makes it very difficult to pinpoint a specific area, therefore have chance of convection across most of the area in the forecast. However, the sea breezes look to be fairly weak, and convection should not be too strong. This would leave the main concern as urban flooding, if convective cells set up over the metro areas. By late Wednesday, a 500mb trough approaches the area. This should induce the development of weak low pressure at the surface for the overnight hours. Also, an area of moisture is progged to advect into the region. All this looks to add up for enhanced chances of convective activity for Wednesday night across the entire peninsula. By Thursday, the GFS and the ECMWF both show cyclogenesis finally occurs just to our northeast, and a cold front forms near the area, which keeps the chances for convection going through the day and into Thursday evening. While strong thunderstorms are always a concern this time of year, the prolonged chances of rain may result in a concern for some flooding, especially in the east coast metro areas of South Florida. It is still very early, and the forecast could change drastically, it is definitely something to watch for. The cold front should slowly push through, taking a couple days to clear the area. Models show by Saturday night/Sunday morning, the front should be just to the south, but close enough to keep a mention of showers and thunderstorms in the forecast for the weekend. && .AVIATION(18Z TAFS)... TSRA around PBI should continue in the short term, otherwise the main rain/storm focus should gradually shift towards interior areas this afternoon. Winds generally from the SE, with the exception of KAPF where the gulf breeze has turned winds onshore, and at KPBI where a thunderstorm has switched winds around from the SW. Quieter weather overnight with shower chances again possible at the eastern terminals by early tomorrow morning. && .MARINE... High pressure will remain centered over the Atlantic waters with gentle to moderate southeasterly breezes around this feature through mid week. Scattered showers and thunderstorms should occur with the best morning chances over the Atlantic waters and afternoon chances for Lake Okeechobee. Outside of the usual thunderstorm-related hazards generally benign boating conditions are expected through mid week. && .BEACHES... A moderate rip current risk continues for the Atlantic beaches today. This risk will gradually decrease through mid week as wind speeds decrease. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 90 77 90 / 20 20 10 30 West Kendall 74 91 75 92 / 30 30 10 30 Opa-Locka 74 90 77 90 / 20 20 10 30 Homestead 74 89 75 89 / 30 30 10 20 Fort Lauderdale 77 88 77 89 / 10 10 10 30 N Ft Lauderdale 76 88 76 88 / 20 10 10 30 Pembroke Pines 74 90 77 90 / 10 10 10 30 West Palm Beach 74 89 75 88 / 20 20 20 40 Boca Raton 75 89 76 89 / 20 10 10 30 Naples 74 91 74 90 / 10 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...SPM Tuesday Night through Monday...13 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 10, 12:08 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1208 PM EDT Mon May 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1208 PM EDT Mon May 10 2021 ...Moderate Rip Current Risk Atlantic Beaches... ...Urban Flooding Possible East Coast Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Isolated to scattered thunderstorms will remain possible across Mainland South Florida through this evening. The best potential for thunderstorms will be during the afternoon hours across interior south Florida and the Lake Okeechobee Region. Wind: In the strongest storms, a strong wind gust or two will be possible, especially up in the Lake Okeechobee region. Flooding: Urban/street flooding is possible along the east coast metro areas today. Waterspouts: Slight chance a waterspout over portions of the south Florida waters today. Rip currents: There is a moderate risk of rip currents along the Atlantic beaches today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms will remain possible each afternoon through the new workweek. Rain and thunderstorm chances will gradually increase through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 10, 4:22 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Miami FL
422 PM EDT Mon May 10 2021
FLZ067-102115-
Inland Palm Beach County FL-
422 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 515 PM EDT...
* At 422 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Loxahatchee NWR, or 12 miles
northwest of Coral Springs, moving northeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2634 8035 2637 8049 2661 8045 2655 8020
2649 8021
TIME...MOT...LOC 2022Z 203DEG 9KT 2641 8038
WeinmanSpecial weather statement, May 10, 6:02 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
602 PM EDT Mon May 10 2021
FLZ066-102245-
Hendry FL-
602 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDRY COUNTY UNTIL
645 PM EDT...
* At 602 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles southeast of Devils Garden,
or 12 miles south of Montura, moving northeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* This storm will remain over mainly rural areas of southeastern
Hendry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2665 8103 2652 8088 2643 8088 2629 8106
2645 8122
TIME...MOT...LOC 2202Z 215DEG 8KT 2647 8105
WeinmanSpecial weather statement, May 10, 6:46 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 646 PM EDT Mon May 10 2021 FLZ066-067-102330- Hendry FL-Inland Palm Beach County FL- 646 PM EDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND WEST CENTRAL PALM BEACH COUNTIES UNTIL 730 PM EDT... * At 646 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Lake Harbor, moving northeast at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Belle Glade, South Bay, Lake Harbor, Okeelanta and Belle Glade Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2650 8096 2669 8101 2676 8071 2653 8061 TIME...MOT...LOC 2246Z 227DEG 5KT 2663 8083 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 53 min |
| May 10, 6:02 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.